Arkansas, 2007

Hail and Damaging Winds in Arkansas, June 10, 2007

June 10, 2007 · NWS TSA · 3 events in 2 counties and zones

Isolated severe thunderstorms occurred across northwest Arkansas during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated severe thunderstorms occurred across northwest Arkansas during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 10, 9:25 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 10, 9:25 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT SUN JUN 10 2007

.DISCUSSION...
SMALL AREA OF SHOWERS/THUNDERSTORMS LIFTING NORTHEAST INTO MISSOURI
LATE THIS MORNING. MOSTLY SUNNY SKIES ACROSS MUCH OF EASTERN
OKLAHOMA/NORTHWEST ARKANSAS HAS ALLOWED ATMOSPHERE TO ALREADY BECOME
UNSTABLE WITH MINIMAL CIN. AS WEAK DISTURBANCE OVER WESTERN OKLAHOMA
LIFTS NORTHEAST THIS AFTERNOON ATMOSHPERE EXPECTED TO BECOME VERY
UNSTABLE WITH SURFACE LIS EXCEEDING -10 DEG C.  ALTHOUGH DEEP
LAYER SHEAR WILL REMAIN MARGINAL...STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED TO AGAIN DEVELOP/PROPAGATE ALONG RESIDUAL/DEVELOPING
OUTFLOW BOUNDARIES AND IN ZONES OF STRONGER DIFFERENTIAL
HEATING/PREFERRED TERRAIN AREAS. HAVE RAISED POPS TO LIKELY FOR THIS
AFTERNOON ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AND
RAISED SEVERE WEATHER PROBABILITIES ACCORDINGLY.  ZFP/AFM/PFM
SENT...WILL UPDATE HWO SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Jun 10, 9:51 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN JUN 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1051 AM CDT SUN JUN 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA THIS
AFTERNOON. AHEAD OF THIS FEATURE...THE ATMOSPHERE WILL BECOME
VERY UNSTABLE BY EARLY AFTERNOON AS STRONG SURFACE HEATING
CONTINUES.  STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BY EARLY TO MID AFTERNOON...WITH SCATTERED SEVERE
THUNDERSTORMS SPREADING ACROSS THE REMAINDER OF THE AREA ALONG
DEVELOPING OUTFLOW BOUNDARIES. VERY LARGE HAIL AND DAMAGING WINDS
WILL BE LIKELY WITH THE STRONGER CELLS. THE SEVERE THREAT IS
EXPECTED TO DIMINISH BY MID EVENING AS THE ATMOSPHERE BEGINS TO
STABILIZE WITH THE LOSS OF SURFACE HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER THE
NEXT WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DEVELOPING EACH DAY. WEAK WIND FIELDS ALOFT WILL
LIKELY LIMIT THE SEVERE WEATHER CHANCES TO THE ISOLATED PULSE
SEVERE STORMS WHICH ARE COMMON IN SUMMER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 10, 6:31 AM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 AM CDT SUN JUN 10 2007

OKZ060-064-066-067-070-101300-
CREEK OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
731 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...WESTERN WAGONER...EASTERN CREEK AND
     SOUTHEASTERN TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 731 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TULSA TO 3 MILES SOUTH OF GLENPOOL TO 6 MILES SOUTHWEST OF
STONEBLUFF...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...HECTORVILLE...LEONARD
...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...STONEBLUFF...ONETA AND
HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3621 9609 3587 9605 3576 9560 3620 9579
Special weather statement, Jun 10, 7:14 AM CST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 AM CDT SUN JUN 10 2007

OKZ061-062-067-068-101400-
CHEROKEE OK-MAYES OK-ROGERS OK-WAGONER OK-
814 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER...SOUTHEASTERN ROGERS AND MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

AT 814 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TIAWAH TO 4 MILES NORTH OF WAGONER...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OAKS...CLAREMORE...INOLA...TIAWAH...PEGGS...
WAGONER...PRYOR...MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE...ROSE...
SALINA...SPAVINAW...STRANG AND LANGLEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3629 9571 3592 9538 3614 9480 3619 9501
      3647 9501
Special weather statement, Jun 10, 7:51 AM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 AM CDT SUN JUN 10 2007

OKZ062-063-101430-
DELAWARE OK-MAYES OK-
851 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE AND NORTHEASTERN MAYES

AT 851 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STRANG TO 3 MILES NORTHWEST OF ROSE...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...GROVE...ROSE...SPAVINAW...
STRANG...PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3647 9522 3616 9508 3637 9456 3667 9472
Special weather statement, Jun 10, 11:06 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1206 PM CDT SUN JUN 10 2007

ARZ020-101730-
FRANKLIN AR-
1206 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN

AT 1206 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF CHARLESTON...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALIX...CHARLESTON...
BRANCH...PETER PENDER...VESTA...MEG...DENNING AND ALTUS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3541 9408 3523 9409 3523 9393 3545 9369
Special weather statement, Jun 10, 11:24 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT SUN JUN 10 2007

ARZ002-101800-
CARROLL AR-
1224 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 1224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENVER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OAK GROVE AND DENVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3647 9347 3635 9341 3632 9327 3650 9327
Special weather statement, Jun 10, 11:26 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT SUN JUN 10 2007

ARZ019-029-101800-
CRAWFORD AR-SEBASTIAN AR-
1226 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

AT 1226 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF VAN BUREN...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CONCORD...VAN BUREN...
ALMA...KIBLER...SHIBLEY AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3546 9438 3532 9436 3536 9415 3551 9412

The radar

The Western Arkansas radar (KSRX), 30 km away, was scanning. The volume nearest the first event began at 17:50 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 10, 11:50 AM CST
Where
Franklin County, Charleston
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.300, -94.030

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Thunderstorm Wind, Madison

When
June 10, 3:05 PM CST
Where
Madison County, Aurora
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.000, -93.700

Thunderstorm winds estimated at 75 miles an hour blew down two trees and ripped shingles from a roof of a church.

Hail, Madison

When
June 10, 3:08 PM CST
Where
Madison County, 2 mi N of Aurora
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.029, -93.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39133, 39134, 39135.